Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 50, NWS Cleveland, OH

July 24, 2012

NWS Cleveland, OH issued this small craft advisory at Jul 24, 2012, 5:15 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2012, 5:15 PM EDT (21:15 UTC)
Expired
Jul 25, 2012, 12:00 AM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WHUS71 KCLE 242115
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT TUE JUL 24 2012

LEZ144>149-250400-
/O.NEW.KCLE.SC.Y.0050.120724T2115Z-120725T0400Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
515 PM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 


* WINDS AND WAVES: WAVES WILL AVERAGE 4 FEET THROUGH THIS EVENING
  WITH NORTH WINDS OF 15 TO 20 KNOTS. BY LATE EVENING WINDS AND
  WAVES ARE EXPECTED TO DIMINISH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
1 follow-up statement
728 
WHUS71 KCLE 250350
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1150 PM EDT TUE JUL 24 2012

LEZ144>149-250500-
/O.EXP.KCLE.SC.Y.0050.000000T0000Z-120725T0400Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1150 PM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT.
WAVES OF 2 TO 4 FEET WILL SUBSIDE FURTHER TO 1 TO 3 FEET BY
MORNING.

$$

OUDEMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 24, 3:19 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 24, 3:19 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
319 PM EDT TUE JUL 24 2012

.SYNOPSIS...
A COLD FRONT OVER NORTHERN OHIO WILL CONTINUE TO MOVE SOUTH
ALLOWING HIGH PRESSURE TO BRIEFLY BUILD OVER THE REGION TONIGHT.
THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT WEDNESDAY AFTERNOON
AND NIGHT. AN AREA OF LOW PRESSURE WILL PASS TO THE NORTH OF LAKE
ERIE THURSDAY AND DRAG A COLD FRONT ACROSS THE AREA. THIS FRONT
WILL STALL JUST TO THE SOUTH ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE FRONT HAS MOVED TO THE SOUTHERN END OF THE FORECAST AREA AND
SLIGHTLY DRIER AIR HAS BEGUN TO ADVECT SOUTH INTO THE FORECAST
AREA. THE CONVECTION THAT MOVED ACROSS THE WEST END OF THE
FORECAST AREA THIS MORNING HAS MOVED WELL OFF TO THE SOUTH. NO NEW
CONVECTION IS EXPECTED TONIGHT. CLOUDS SHOULD CONTINUE TO DECREASE
FROM NE TO SW THIS EVENING. THINGS SHOULD AVERAGE OUT TO BE PARTLY
CLOUDY. WILL TREND SLIGHTLY ABOVE GUIDANCE FOR LOWS TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
ACTIVE WEATHER IS EXPECTED DURING THE PERIOD. THINK MOST OF
WEDNESDAY WILL BE DRY BUT SHOWERS AND STORMS WILL LIKELY DEVELOP
LATE IN THE DAY AS THE FRONT COMES BACK NORTH. IMPRESSIVE FORECAST
SOUNDINGS WITH DRYING AT MID LEVELS AND CAPES AT OR ABOVE 2500
J/KG. COULD SEE SOME SEVERE WEATHER TOMORROW EVENING AND THE AREA
HAS ALREADY BEEN OUTLOOKED. CONVECTION WILL CONTINUE THROUGH AT
LEAST FRIDAY. ON THURSDAY...A SURFACE LOW IS FORECAST TO PASS TO
THE NORTH OF LAKE ERIE AND DRAG A BOUNDARY ACROSS THE AREA. MODELS
IN FAIRLY GOOD AGREEMENT WITH THIS SCENARIO. BEST CHANCES FOR
PRECIP WILL BE RIGHT AHEAD OF THE LOW IN THE WARM AIR ADVECTION.
MORE STORMS LIKELY ALONG THE TRAILING FRONT. THE COLD FRONT IS
EXPECTED TO STALL JUST TO THE SOUTH OF THE AREA KEEPING THE THREAT
FOR THUNDER GOING THROUGH FRIDAY NIGHT. IT APPEARS THAT ALL AREAS
SHOULD SEE AT LEAST A HALF INCH OF RAIN DURING THE PERIOD WITH
LOCALLY HEAVIER AMOUNTS LIKELY. THURSDAY COULD BE A STEAMY
DAY...ESPECIALLY IF THE COLD FRONT IS SLOWER THAN EXPECTED. WILL
GIVE ALL AREAS 90S FOR HIGHS. HAVE USED A BLEND OF GUIDANCE TEMPS
THE REMAINDER OF THE PERIOD.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPPER LEVEL TROUGH WILL ATTEMPT TO MOVE EAST OF THE REGION BY LATE
IN THE DAY ON SATURDAY. WE MAY BE ABLE TO KEEP SOME LOW CHANCE POPS
IN THE FORECAST THROUGH THE DAY INTO EARLY EVENING. EXPECT MOST OF
THE THUNDERSTORM ACTIVITY TO MOVE EAST OR DISSIPATE QUICKLY WITH
SUNSET. HIGH PRESSURE LOOKS AS IF IT WILL BE IN CONTROL OF THE
WEATHER ACROSS THE REGION ON SUNDAY. THIS HIGH WILL QUICKLY MOVE
EASTWARD OFF THE NEW ENGLAND COAST BY MONDAY MORNING. THIS WILL
ALLOW WARM HUMID AIR TO RETURN ON MONDAY WITH INCREASING CHANCES OF
THUNDERSTORMS ON TUESDAY.

IT WILL BE COOLER SATURDAY INTO SUNDAY WITH HIGHS IN THE LOWER
80S...MAYBE SOME UPPER 70S ACROSS INLAND NW PA. WARMER MONDAY WITH
THE RETURN OF THE SOUTHERLY WINDS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
COLD FRONT WILL CONTINUE TO SAG SOUTHWARD INTO NORTHERN OHIO
THROUGH THE AFTERNOON THEN STALL OVER THE CENTRAL PORTION OF OHIO.
PLENTY OF CONVECTIVE DEBRIS CLOUDINESS WILL CONTINUE OVER THE
REGION...ESPECIALLY THE SOUTHERN HALF OF THE AREA. CONFIDENCE IN
NEW CONVECTION IS LOW BUT IF IT DOES OCCUR IT WILL BE NEAR OR
SOUTH OF A FINDLAY TO CANTON LINE.

THERE MAY BE SOME LIGHT FOG FOR LOCATIONS THAT HAD RAIN. WINDS
SHOULD SWING BACK AROUND TO THE EAST AND SOUTHEAST NEAR OR SHORTLY
AFTER SUNRISE.

.OUTLOOK...NON VFR POSSIBLE IN SCATTERED SHOWERS/STORMS WEDNESDAY
THROUGH SUNDAY.

&&

.MARINE...
SMALL CRAFT FLAG WILL CONTINUE TO FLY OVER THE EASTERN HALF OF THE
LAKE UNTIL ABOUT 4 AM IN THE MORNING. THERE IS THE POSSIBILITY THAT
THE SOUTHWEST WINDS WILL DECREASE ENOUGH TO ALLOW THE WAVES TO
SUBSIDE A BIT EARLIER THAN THE 4 AM TIME FRAME.  WINDS GO LIGHT AND
VARIABLE OVERNIGHT. WINDS PICK UP A BIT OUT OF THE NORTH TUESDAY
NIGHT AND THIS COULD CAUSE A BRIEF PERIOD OF SMALL CRAFT ADVISORY
CONDITIONS ON THE LAKE.  FLOW DIMINISHES TOWARD MORNING BUT THEN
INCREASES AGAIN BY WEDNESDAY EVENING FROM THE EAST TO 12 TO 14
KNOTS. A WARM FRONT WILL LIFT NORTHEAST OF THE AREA THURSDAY
ALLOWING FAIRLY STRONG LOW LEVEL JET TO INCREASE WINDS OUT OF THE
WEST SOUTHWEST OVER THE LAKE THURSDAY. THE FLOW QUICKLY DIMINISHES
BY THURSDAY EVENING AND BECOMES NORTH AROUND 10 KNOTS.
THEN...GENERALLY LIGHT FLOW FROM THE NORTH AT 10 KNOTS IS EXPECTED
OVER THE LAKE FRIDAY THROUGH SATURDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...LOMBARDY
Hazardous weather outlook, Jul 24, 3:25 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT TUE JUL 24 2012

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-251930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
325 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY THROUGH
THURSDAY. BEST CHANCES WILL BE WEDNESDAY EVENING AS A WARM FRONT
LIFTS NORTH INTO THE AREA AND AGAIN THURSDAY AHEAD A COLD FRONT
MOVING ACROSS THE REGION. IT APPEARS THAT LARGE HAIL AND DAMAGING
STRAIGHT LINES WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:35 PM EDTRip Current StatementCLEAshtabula, Cuyahoga, Lake2 hr

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.